Just concidering disscontinuing my meds (150mg Effexor once daily). I know i can't do this without consulting my doctor. I was wondering though if anyone could answer my question, is it too much to drop from 150mg to nothing or do i need to go to 75mg. Is it too much for the body to drop from 150mg to nothing, can I alternate taking 150mg every second day? Suggestions?
Its not good to drop or try an every other day deal such as you talked of. Things might seem ok but then you most likely will crash and God only knows what will happen. You could become angered,violent,agressive or just plain out of reality. My doctor told me a total crash would happen for doing this but I didn't feel it possible so quit cold turkey on 300mg. daily, but the amount don't matter. After a month I was a total wreck,mad at the world,wanting somehow to get even with anyone who brought about this depression, will, it was'nt good. I saw my psychologist who also is a NP and told him what I had done. Lucky for me he took guick action,putting me on another med. to help stable me to get me back on the effexor. I truley owe him my life. So please don't even do it. Your doctor would tell you no also. Worse is you could hurt other people then how would you feel, once you realize what you did? No don't do it.Its not worth it nor is it a laughing matter. Please keep in touch, I am worried about you.
Over 8 years ago I discontinued Effexor I was at quite a high dose and my Dr. told me to just quite cold turkey. Well it really messed me up I would sit on the couch for weeks and the room just kept spinning, when I tried to get up I would get lightheaded and have to sit down again. Sometimes I almost passed out, I was miserable. Ask your Dr. to give you a perscription to step down gradually. It all worked out but it was a horrible time while I did it.
good luck to you.
I'm heading to the doctor today. I'm aware of all the withdrawal symptons etc of comoing off AD's but i just wasn't entirely sure if the dosage of 150mg to nothing was a really big step or not. I'm studying medical science.
I'm so happy to have such great people like you two to respond though. Thankyou. I have never seen this community till now and i think i'll be around for the long haul. I'll keep you posted on what happens thisafternoon. I'm in split decisions as to decrease my dose anymore ... i'm at uni and i'm heading into a difficult session this term (tough subjects - pharmecuetics included... eeep). AND ... tomorrow i'm heading into an appointment with my partner due to isues there.
Please tell me more about yourself... i may need you guys over the coming weeks!
I am pretty much an over the hiller now, 58 and pretty messed up with bad knees. Younger years I majored in psychology in college but after two years decideded I would never make it in the field do to the fact I just could'nt deal with peoples problems all day and go home in the evening and just try to forget about them. It would of become my whole lifes existance. Not that I would'nt of been good or not but I also had an urge for adventure ,left schooland went to the last fronteir of the Alaska wilderness where I spent the rest of my younger years living each day in the wilds of Alaska. Now dissabled I am torn between going back to the land I love or living a more simpler life in the lower 48 as Alaskans call it. I did buy a horse a few days ago but have to figure how to get on now. After Alaska I came back south worked on a ranch for the next 8 years guit that got married for the 2nd time well here I am, how about you?
Chickamin is the name of an Alaskan river where I came face to face with my first charging Grizzly. I spent a week in remote Alaska hunting for a grizzly that fish and game had told me was harrazing fisherman on the chickamin river, not allowing planes to land,tearing up cabins etc. These Alaskan Grizzly are not small,some known to get 9 feet tall on their back legs weighing 1800 lbs. And yes this was one headed to kill people. Young with no fear yes I took my friends ask for help, a young fish and game officer in charge of the whole area and my x husband , household dog and I went hunting. Yes I found him, Yes he charged, Yes he died that day and yes people went on to enjoy the river safely. Yes I killed that bear and had night mares for months about him. It is I who lived to tell the story. The bear was dead before my x husband could get behind me with back up gun which later he found would of jammed anyway as it was not in good working order. Yes I miss those days. Sigh! I am not a quitter and belive you are not either. Now I am homrsick again darn but I loved that life and wilderness.
Wow... i'd love to visit Alaska! Always have wanted to trip over there. Canada too. I've been to the states tiwce now. I spent a few months at Lake tahoe in '02 and travelled around a bit a few years previous to that. From memory.. i visited LA, San fran, and travelled from Heuston to South Carolina stopping at various places, and went to Arizona aswell.
I'm now a university student, doing medical science, and yes, it's hard, i'm only in my first year. I've gone back to studying after more than 10 years out of school. I'm 28. I'm only "just" young enough still to do it so i took a dive into the studies...
I've been in the army, lived in the UK, and France, so I've travelled a little more than most. I'm pretty settled at the moment and have become more of a home body type of person these days. I most definately miss the outdoors. I used to work in outdoor education/adventure... so i can relate to your missing the wilderness... i too miss it.
Speaking of grizzlies... when i was over in Tahoe... i came into a confrontation with mommer bear and baby bear was behind me... needless to say ... I have NEVER forgotten it!
I am coming off of 300 mgs. Started yesterday with just 2 pellets am and pm. That was ok. Today I did 10 am and 10 at 4 pm. I have a tiny bit of nausea and like the back of my head has this kind of touching sorta. Can't explain it but a very mild sensation. So ANYONE WHO IS TRYING TO DO THIS. If you are sensitive to meds, I mean that 0.5 mgs of xanax puts you on your but, then you MUST go slow. I'm doing this method for 4 weeks. Then another total of 20 am and 20 pm for 4 more weeks. If I start having probs then I will do less. I see my shrink in November and hope to be completely off this crap.
Horrible. It was for anxiety and it did help. I had 2 major losses. I've been on it for 2 years almost. It's time to get off.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.